Questions about ordering? Click here to read the FAQ.
*Book price: $19.95 + $5.95 shipping within the United States. We are happy to accept personal checks drawn on a US bank for delivery within the United States only. Download the order form. We regret that we are unable to process orders by phone or ship printed books outside the United States.
Find out the exact amount of Vitamin K (in micrograms) of almost a thousand common foods! Listed both alphabetically and then in order of the amount of Vitamin K in the food, this downloadable list will help you know exactly how much Vitamin K you're eating. Just $4.95 for the eBook or $12.95 for the paperback book! Shop now!
I am a 36 year old female who takes warfarin due to antiphosphilipid syndrome. However I have put some weight on and want to shift it. As I live a sedentary life (I had a stroke 18 years ago) I can't exercise and have heard apple cider is good to help lose weight. Is it safe for me to take apple cider while I remain in warfarin?
Apples have very little Vitamin K and apple juice even less. So drinking apple cider should not have an effect on your Coumadin.
The idea that apple cider can help you lose weight is not true. A cup of apple cider has about 120 calories in it. That's a lot and research has shown that juice doesn't fill you up so it is not as satisfying as actually eating an apple. A small apple that makes up about a cup of slices has only 57 calories (half the calories in the cup of juice) and you have the satisfaction of chewing and having the fruit fill you up. There's also the added benefit of about 3 grams of fiber (there's no fiber in the juice).
The key to weight loss is based on the amount of calories that you take in vs. the number of calories that you burn. Because you are sedentary you need fewer calories and this is the best way for you to work on your weight. Given the stroke and your special circumstances you might want to talk with your doctor about a target number of calories for you to eat to lose weight slowly and carefully.
Thanks for writing,
Timothy S. Harlan, MD, FACP